Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 246, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2006, 6:48 AM CDT for DeWitt County, Piatt County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 6:48 AM CDT (11:48 UTC)
- Expired
- Jun 28, 2006, 7:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 281148 SVRILX ILC039-147-281230- /O.NEW.KILX.SV.W.0246.060628T1148Z-060628T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 648 AM CDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DE WITT COUNTY IN CENTRAL ILLINOIS... NORTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS... * UNTIL 730 AM CDT. * AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF FARMER CITY...OR ABOUT 14 MILES EAST OF CLINTON...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FARMER CITY MANSFIELD... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4029 8873 4020 8877 4010 8847 4026 8847 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 281207 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 706 AM CDT WED JUN 28 2006 ILC039-281216- /O.CAN.KILX.SV.W.0246.000000T0000Z-060628T1230Z/ DE WITT- 706 AM CDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DE WITT COUNTY IS CANCELLED... AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4026 8859 4017 8866 4010 8847 4026 8847 $$ ILC147-281230- /O.CON.KILX.SV.W.0246.000000T0000Z-060628T1230Z/ PIATT- 706 AM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR NORTHEASTERN PIATT COUNTY... AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF MANSFIELD...OR ABOUT 12 MILES NORTH OF MONTICELLO...MOVING EAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MANSFIELD. RURAL PIATT COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4026 8859 4017 8866 4010 8847 4026 8847 $$ AUTEN
000 WWUS53 KILX 281220 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 720 AM CDT WED JUN 28 2006 ILC147-281230- /O.EXP.KILX.SV.W.0246.000000T0000Z-060628T1230Z/ PIATT- 720 AM CDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIATT COUNTY EXPIRES AT 730 AM CDT... AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4026 8859 4017 8866 4010 8847 4026 8847 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:00 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 28, 4:00 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 400 AM CDT WED JUN 28 2006 .DISCUSSION... NCEP AGAIN FAVORS GFS MODELS NEXT FEW DAYS...THOUGH DIFFERENCES OVER CENTRAL IL NOT NOTED UNTIL FRI WHEN GFS IS NOT FOLLOWED WITH MCS AND BULLSEYE QPF OVER CENTRAL/NORTHERN IL. FORECAST CONCERN IS SLIGHT RISK OF SEVERE THIS AFTERNOON AND EARLY EVENING AS STRONG UPPER LEVEL TROF AND ASSOCIATED SHORT WAVE AFFECT IL ONE MORE DAY. GUIDANCE TEMPS SIMILAR THROUGH FRI AND FOLLOWED CLOSELY. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... ISOLATED SEVERE THUNDERSTORM WITH POSSIBLE HAIL OVER FULTON COUNTY NEAR LEWISTOWN DISSIPATED AS QUICKLY AS IT FIRED UP. JUST A SMALL AREA OF SHOWERS SW OF PEORIA TO HAVANA AND MOVING SLOWLY ESE. SMALL AREA OF CONVECTION BETWEEN ROCKFORD AND MILWAUKEE AND MOVING EAST AND THE WI/IL BORDER. DAWN SURFACE MAP HAS VERY WEAK FRONTAL BOUNDARY OVER FAR NW IL AND FAR SE IOWA INTO FAR NW MO. TEMPS WERE IN THE UPPER 50S AND LOWER 60S AND DEWPOINTS 55 TO 61F. CLEAR SKIES SOUTH OF I-70 ACROSS SOUTHERN IL. BUT NOT MUCH FOG AROUND SO FAR WITH VSBY OF 5 MILES ALONG THE WABASH RIVER. UPSTAIRS A FAIRLY STRONG UPPER LEVEL TROF WAS OVER THE MS VALLEY WITH ONE SHORT WAVE OVER WESTCENTRAL IL... A STRONGER ONE OVER CENTRAL WI AND ANOTHER JUST NORTH OF MN AND MOVING SE. WEAK SURFACE TROF TO SLIDE SE INTO CENTRAL IL TODAY WHILE SHORT WAVE DIVES SE FROM THE UPPER MS VALLEY INTO CENTRAL/NE IL THIS AFTERNOON. THIS TO DEVELOP SCATTERED CONVECTION AGAIN THIS AFTERNOON AND DIMINISHING AFTER SUNSET. SPC HAS ALL OF CENTRAL/SE IL IN A SLIGHT RISK THIS AFTERNOON AND EARLY EVENING. RELATIVELY COOL 500 MB TEMPERATURES OF -14 TO -16C WILL CONTRIBUTE TO POCKETS OF MODERATE INSTABILITY WITH MLCAPES OF 1000 TO 1500 J/KG. WITH WEAK CAP...EXPECT CLUSTERS OF THUNDERSTORMS TO BECOMING INCREASINGLY WIDESPREAD THIS AFTERNOON. WHILE VERY WEAK CONVERGENCE ALONG SURFACE BOUNDARY AND DEEP SHEAR IS NOT VERY STRONG ...25 TO 35 KTS IN THE LOWEST 6 KM...THE MODERATELY STRONG LAPSE RATES AND INSTABILITY SHOULD SUPPORT STORMS CAPABLE OF SEVERE HAIL AND LOCALLY DAMAGING WINDS THROUGH THE AFTERNOON AND EARLY EVENING. HAVE HIGHS TODAY FROM 80 TO 85F WITH COOLEST NE WHERE MORE CUMULUS CLOUDS EXPECTED TO DEVELOP. UPPER LEVEL TROF SHIFTS FURTHER EAST OF IL THU WHILE WEAK HIGH PRESSURE SETTLES OVER IL THU. THIS SHOULD KEEP CONVECTION SOUTH OF CENTRAL/SE IL WHERE SPC KEEPS GENERAL RISK OF THUNDER WHILE SLIGHT RISK OVER FAR SOUTHERN IL. HIGHS IN THE LOW TO MID 80S WITH WARMER READINGS SW. WARM AIR ADVECTION PATTERN OVER SW IL AND MO THU NIGHT AND BOTH GFS AND NAM/WRF SHOWING QPF IN THIS AREA. ADDED SLIGHT CHANCE OF CONVECTION FROM SPRINGFIELD TO TERRE HAUTE SW AND OVER SE IL FRI. NAM/WRF KEEPS QPF OVER SOUTHERN IL FRI WHILE GFS DEVELOPS A BUNCH OF QPF ACROSS IL FRI. NOT READY TO BUY INTO GFS WETTER PATTERN AND WOULD LIKE TO SEE ANOTHER MODEL RUN SHOWING THIS AND AGREEMENT WITH OTHER MODELS. SPC HAS SLIGHT RISK OF SEVERE FRI AFTERNOON AND FRI NIGHT NORTH OF IL ACROSS WI. HIGHS FRI IN THE LOW TO MID 80S. LONG TERM...SATURDAY THROUGH WEDNESDAY... NOT MUCH CHANGES MADE TO THE EXTENDED FORECAST. SAT COULD STAY DRY MOST OF THE DAY WITH POSSIBLE MCS TRACKING SE ACROSS THE SOUTHERN GREAT LAKES LATER SAT AND SAT NIGHT. KEPT SLIGHT CHANCE SAT AFTERNOON WITH CHANCE POPS SAT NIGHT INTO SUNDAY AND BEST CHANCES TO BE OVER NE AREAS. UPPER LEVEL HEIGHTS ARE BUILDING THIS WEEKEND AND MEX HIGHS UP TO AROUND 90F. DID NOT GO THIS WARM MOST AREAS YET WITH 85 TO 90F SAT AND MID TO UPPER 80S SUNDAY WITH WARMEST READINGS SOUTH AND SW. GFS AND DGEX SHOWING WEST TO EAST FRONTAL BOUNDARY AND ASSOCIATED DISTURBANCE SHIFTING SLOWLY SOUTHWARD ACROSS IL EARLY NEXT WEEK...SO KEPT A RISK OF CONVECTION MON WHICH SHIFT INTO SOUTHERN IL TUE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
Hazardous weather outlook, Jun 28, 6:07 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 607 AM CDT WED JUN 28 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 607 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FRONT WILL MOVE INTO ILLINOIS TODAY AND COMBINE WITH THE LOW LEVEL MOISTURE ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON AND INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL MOVE CLOSE TO OVER THE WEEKEND...PRODUCING ANOTHER ROUND OF THUNDERSTORMS FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:39 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| Jun 28, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 35 min |
| Jun 28, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.